MAUDE Adverse Event Report: NEURONETICS, INC. NEUROSTAR ADVANCED THERAPY SYSTEM; TRANSCRANIAL MAGNETIC STIMULATION

NEURONETICS, INC. NEUROSTAR ADVANCED THERAPY SYSTEM; TRANSCRANIAL MAGNETIC STIMULATION
Model Number NEUROSTAR 3.8
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Headache (1880); Dizziness (2194); Ambulation or Postural Difficulties (2544)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The medwatch report included contact information enabling neuronetics to follow up with the patient's mother and the provider.Other than mild, transient headache, the reported symptoms of dizziness and ambulation/postural difficulties are not typical side effects of tms.The patient's provider noted that the patient has had side effects from most medications and that there could be other outside factors impacting the patient.The patient discontinued treatment after the 19th session.The tms provider referred the patient to a pediatric neurologist who suggested she may have a functional disorder and scheduled her for an mri in may 2025.The patient's mother reported she has improved, with the exception of the weakness in her legs, since tms treatment stopped.There is no evidence to determine if the patient's health complaints are due to tms treatment or another health issue.
 
Event or Problem Description
Neuronetics received medwatch (mw) 5163619 from fda via email on january 6, 2025.The mw was reported by the mother of a female patient who alleges headaches, dizziness, and unsteadiness/leg weakness after receiving 19 neurostar advanced therapy tms treatments.About a week after the symptoms appeared the patient fell and was taken to the er for testing.

Brand Name
NEUROSTAR ADVANCED THERAPY SYSTEM
Common Device Name
TRANSCRANIAL MAGNETIC STIMULATION
Manufacturer (Section D)
NEURONETICS, INC.
3222 phoenixville pike
malvern PA 19355
Manufacturer (Section G)
NEURONETICS INC
3222 phoenixville pike
malvern PA 19355
Manufacturer Contact
robin fatzinger
3222 phoenixville pike
malvern, PA 19355
6109814027
MDR Report Key21221682
Report Number3004824012-2025-00002
Device Sequence Number3326629
Product Code OBP
UDI-Device Identifier00850005944621
UDI-Public00850005944621
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K233621
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNEUROSTAR 3.8
Device Catalogue Number81-05315-000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESVENLAFAZINE 50MG, BID; TYLENOL; VISTARIL 25MG, QD; VITAMINS
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceAsian, White